MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IGF-1 ELECSYS COBAS E 100; HUMAN GROWTH HORMONE ASSAY

ROCHE DIAGNOSTICS IGF-1 ELECSYS COBAS E 100; HUMAN GROWTH HORMONE ASSAY
Model Number IGF-1
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The specific growth hormone being administered, dosage and weight was provided for each patient.Refer to attachment for the additional information.
 
Event or Problem Description
The initial reporter questioned results tested for igf-1 elecsys cobas e 100 (igf-1) on a cobas e 411 immunoassay analyzer.A physician questioned results for an unspecified number of patient samples not matching their clinical picture.It was noted that this was only observed with patients being supplemented by growth hormones.Six patient samples were tested on the e411 analyzer and the immulite analyzer.Of the 6 samples, the results for 4 patient samples were either discrepant when compared to the immulite or the results did not correspond to the patient¿s clinical condition as determined by the reference ranges for the respective assays.Refer to attached data for the patient results, gender and age.The physician believed the results from the immulite analyzer to be correct.The questionable results from the e411 analyzer were reported outside of the laboratory.(b)(4).
 
Additional Manufacturer Narrative
The samples were requested for investigation.
 
Additional Manufacturer Narrative
The patient samples were submitted for investigation and tested with retention reagent lot number 56955201 (the same as used by the customer).Calibration and qc on this lot was acceptable.The following results were obtained: "patient 3" (female, 8 years): 412 ng/ml "patient 4" (male, 13 years): 491 ng/ml "patient 5" (female, 14 years): 434 ng/ml "patient 6" (male, 15 years): 719 ng/ml based on these results, a general reagent issue was not identified.The investigation is ongoing.
 
Additional Manufacturer Narrative
The patients were being administered either nordiflex, saizen and genotropin.To assess an interference, the investigation performed experiments on these drugs and did not identify any significant interference or co-detection.The customer's igf-1 results were confirmed.Further clarification of the discrepant results is not possible with available methods and the current state of the art.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
IGF-1 ELECSYS COBAS E 100
Common Device Name
HUMAN GROWTH HORMONE ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12923342
Report Number1823260-2021-03571
Device Sequence Number5647667
Product Code CFL
UDI-Device Identifier07613336143131
UDI-Public07613336143131
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberIGF-1
Device Catalogue Number07475896190
Device Lot Number56955201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/16/2021
02/25/2022
03/18/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/28/2021
03/19/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale
Patient Weight21 KG